| Catalog Number |
101/561/080 |
| Medical Device Problem Codes |
Obstruction of Flow (2423); Material Deformation (2976)
| Health Effect - Clinical Codes |
Forced Expiratory Volume Decreased (2430); Low Oxygen Saturation (2477)
| Date of Event |
11/16/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that there was no visible deformation of the cuff before the procedure.After insertion of the tracheostomy tube, oxygen saturation dropped.There was high ventilation pressure, no volume enters the patient.During re-bronchoscopy, the cannula opening was displaced by the cuff (cuff hernia).This lead to an immediate cannula change.After the cannula has been removed, there was lateral bulging of the cuff found.There was patient involvement, medical intervention required.Additional adverse effects to the patient have not been reported.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
Additional Manufacturer Narrative
Device evaluation: one device was received for investigation.During visual inspection no damage or anomalies were observed with the device.The reported issue was confirmed during functional testing, when the device cuff inflated unevenly.Although a definite root cause could not be established, the reported issue was attributed to over inflation of the cuff during use.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.As no manufacturing root cause could be identified, no further actions have been assigned.